Alert archive / Arkansas / Flash Flood Warnings in 2003
Flash Flood Warning 39, NWS Little Rock, AR
NWS Little Rock, AR issued this flash flood warning at Jun 11, 2003, 9:58 PM CDT for Desha County, Arkansas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 11, 2003, 9:58 PM CDT (02:58 UTC)
- Expired
- Jun 12, 2003, 1:00 AM CDT
- In force
- 3 hr
- Issued by
- NWS Little Rock, AR
- Area
- Counties, with a storm outline in the text
County Desha County, AR
The radar
The Little Rock radar (KLZK), 147 km from the middle of the area, began a volume at 02:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KLZK), launched 00:00Z, 3.0 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3192 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 832 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 108 m²/s²
- 0-3 km storm-relative helicity
- 163 m²/s²
- Significant tornado parameter
- 1.8
- Supercell composite
- 11.7
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KLZK 120300 FFWLIT ARC041-120600- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE LITTLE ROCK AR 958 PM CDT WED JUN 11 2003 THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS ISSUED A * FLASH FLOOD WARNING FOR... DESHA COUNTY IN SOUTHEAST ARKANSAS * UNTIL 100 AM CDT * AT 955 PM CDT...DOPPLER RADAR INDICATED MODERATE TO HEAVY RAINFALL IN DESHA COUNTY. RADAR ESTIMATED THAT MORE THAN 2 INCHES HAD FALLEN IN PARTS OF THE COUNTY BETWEEN 7 PM AND 930 PM. ADDITIONAL SHOWERS AND THUNDERSTORMS WILL OCCUR OVER THE NEXT FEW HOURS. && BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. IF YOU ENCOUNTER WATER ACROSS THE ROAD...TURN AROUND AND GO THE OTHER WAY. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN LITTLE ROCK. LAT...LON 3390 9103 3356 9127 3375 9146 3395 9149 $$ 22
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this flash flood warning went out at Jun 11, 3:37 PM CDT, 6 hours 21 minutes earlier.
Area forecast discussion, Jun 11, 3:37 PM CDT, 6 hours 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 337 PM CDT WED JUN 11 2003 SHOWERS AND THUNDERSTORMS ARE CONTINUING TO REDEVELOP ALONG A BOUNDARY ACROSS THE SOUTH PART OF THE CWFA. SHOWERS ARE MOVING OUT OF THE NORTH PART OF THE STATE. SATELLITE IMAGES CONTINUE TO SHOW NORTH AND EAST MOVEMENT OF THE SYSTEMS. VORT MAX CONTINUES TO MOVE NORTHEAST OUT OF THE AREA WITH THE UPPER LOW. ZONAL FLOW WILL CONTINUE ACROSS THE STATE THROUGH THE WEEKEND. THE GFS AND THE ETA MODELS HAVE BACKED OFF ON THE STRENGTH OF THE NEXT SYSTEM...TONIGHT...AND THE AMOUNT OF MOISTURE ASSOCIATED WITH IT. THE ETA TURNS ITS FOCUS TO THE SOUTH. THEREFORE WILL KEEP CHANCE POPS IN FOR TONIGHT. LI VALUES ARE -13 IN THE EXTREME SOUTH PART OF THE STATE INDICATING VERY UNSTABLE AIR. THE BEST CHANCE OF DEVELOPMENT TONIGHT WILL BE IN THE SOUTH. THE FRONT THAT IS STALLED IN MISSOURI WILL SINK SOUTH INTO ARKANSAS BY SATURDAY. HOWEVER...THE FRONT WILL BE VERY SLOW TO MOVE OUT OF ARKANSAS. MONDAY IT SHOULD EXIT THE STATE BUT THEN IT WILL STALL JUST TO THE SOUTHEAST OF THE STATE. UPPER LEVEL DISTURBANCES WILL MOVE ACROSS THE AREA THROUGH EARLY NEXT WEEK. CHANCES OF SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH THE FORECAST. TEMPERATURES WILL CONTINUE ON A SEASONABLE TRACK. LOWS WILL BE NEAR 70 WITH HIGHS IN THE MID TO UPPER 80S. HRO 66 84 66 84 / 40 40 30 50 LIT 70 89 70 88 / 40 40 30 40 HOT 70 89 70 88 / 40 40 30 40 PBF 71 89 71 88 / 50 40 30 40 .LZK...NONE. 51
Hazardous weather outlook, Jun 11, 2:30 PM CDT, 7 hours 28 minutes before
ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-121000- HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE LITTLE ROCK AR 230 PM CDT WED JUN 11 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE INTO THE EVENING HOURS ACROSS SOUTHERN ARKANSAS. A FEW OF THE STORMS COULD BRIEFLY REACH SEVERE LEVELS. A FRONTAL SYSTEM IS FORECAST TO STALL NEAR THE ARKANSAS AND MISSOURI BORDER TONIGHT. SHOWERS AND THUNDERSTORMS ARE EXPECTED TO REDEVELOP NEAR THE FRONT...WITH PRECIPITATION MAINLY AFFECTING THE NORTHERN HALF OF THE STATE. STORMS ARE EXPECTED TO BE MOST ACTIVE AFTER MIDNIGHT...WITH A FEW STORMS POSSIBLY BECOMING SEVERE. LOCALLY HEAVY RAIN CAN ALSO BE EXPECTED THROUGH TONIGHT. THE ATMOSPHERE IS VERY MOIST...AND THIS WILL ALLOW STORMS TO PRODUCE RAINFALL MORE EFFICIENTLY. ONE TO TWO INCHES OF RAIN MAY OCCUR IN LESS THAN AN HOUR IN SOME CASES. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THIS PATTERN OF UNSETTLED WEATHER IS EXPECTED TO CONTINUE FOR SEVERAL MORE DAYS. THE STALLED FRONT NEAR THE ARKANSAS AND MISSOURI BORDER WILL MEANDER FOR COUPLE OF DAYS BEFORE MOVING TO THE NORTH. YET ANOTHER COLD FRONT WILL APPROACH FROM THE PLAINS OVER THE WEEKEND BEFORE STALLING ACROSS THE REGION. GIVEN THE PATTERN... CHANCES FOR THUNDERSTORMS ARE MENTIONED IN THE FORECAST THROUGH EARLY NEXT WEEK. SPOTTY SEVERE WEATHER IS EXPECTED IN THE COMING DAYS...WITH LARGE HAIL AND DAMAGING WINDS THE PRIMARY THREATS. LOCALLY HEAVY RAIN IS ALSO LIKELY...WITH FLASH FLOODING POSSIBLE IN SOME AREAS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED TONIGHT...WITH SEVERE WEATHER POSSIBLE MAINLY ACROSS THE NORTHERN HALF OF ARKANSAS. 44
In the hours before
Local storm report, Jun 11, 5:59 PM CDT, 3 hours 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK, AR
559 PM CDT WED JUN 11 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0515 PM 2 W FARINDALE AR 1.00 INCH HAIL
06/11/03 DALLAS REPORTED BY PUBLIC
0533 PM STAVES AR .75 INCH HAIL
06/11/03 CLEVELAND REPORTED BY PUBLIC
22Local storm report, Jun 11, 7:12 PM CDT, 2 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK, AR
712 PM CDT WED JUN 11 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0655 PM 6 W STAR CITY AR .75 INCH HAIL
06/11/03 LINCOLN REPORTED BY STORM
SPOTTER
22Local storm report, Jun 11, 8:11 PM CDT, 1 hour 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK, AR
811 PM CDT WED JUN 11 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0700 PM DUMAS AR WIND DAMAGE
06/11/03 DESHA PART OF THE ROOF OF A
COTTON WAREHOUSE BLOWN OFF.
PART OF THE ROOF OF A
SCHOOL BLOWN OFF. TREES
BLOWN DOWN. REPORTED BY
STORM SPOTTER.
22Local storm report, Jun 11, 9:15 PM CDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK, AR
915 PM CDT WED JUN 11 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0700 PM 2 E CORNERVILLE AR .75 INCH HAIL
06/11/03 LINCOLN REPORTED BY
STORM SPOTTER
22Local storm report, Jun 11, 9:47 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
947 PM CDT WED JUN 11 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0928 PM LITTLE ROCK AR .88 INCH HAIL
06/11/03 PULASKI HAIL TO NICKEL SIZE NEAR
I-30 AND GEYER SPRINGS RD.
REPORTED BY PUBLIC
0933 PM LITTLE ROCK AR 1.75 INCH HAIL
06/11/03 PULASKI HAIL TO GOLF BALL SIZE ON
ARCH STREET PIKE. REPORTED
BY LAW ENFORCEMENT
0937 PM LITTLE ROCK AR 1.50 INCH HAIL
06/11/03 PULASKI HAIL TO THE SIZE OF PING
PONG BALLS AT CHICOT RD.
AND MABELVALE CUTOFF.
REPORTED BY PUBLIC
28The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 11, 7:10 PM CDT | Severe Thunderstorm Warning | LZK | Cleveland | 40 min |
| Jun 11, 7:26 PM CDT | Severe Thunderstorm Warning | LZK | Lincoln | 59 min |
| Jun 11, 8:37 PM CDT | Flash Flood Warning | LZK | Lincoln | 3 hr |
| Jun 11, 9:06 PM CDT | Severe Thunderstorm Warning | LZK | Desha | 59 min |
| Jun 11, 9:16 PM CDT | Severe Thunderstorm Warning | LZK | Pulaski, Saline | 59 min |
| Jun 11, 9:42 PM CDT | Severe Thunderstorm Warning | LZK | Garland | 43 min |
| Jun 11, 10:30 PM CDT | Severe Thunderstorm Warning | LZK | Lonoke | 60 min |
| Jun 11, 11:04 PM CDT | Flash Flood Warning | LZK | Cleveland | 4 hr |
| Jun 11, 11:10 PM CDT | Flash Flood Warning | LZK | Grant | 4 hr |
| Jun 11, 11:19 PM CDT | Severe Thunderstorm Warning | LZK | Garland, Saline | 61 min |
| Jun 11, 11:30 PM CDT | Flash Flood Warning | LZK | Lincoln | 4 hr |
| Jun 11, 11:39 PM CDT | Severe Thunderstorm Warning | LZK | Perry | 61 min |
| Jun 11, 11:58 PM CDT | Flash Flood Warning | LZK | Ouachita | 4 hr |
| Jun 12, 12:15 AM CDT | Flash Flood Warning | LZK | Clark | 4 hr |
| Jun 12, 12:30 AM CDT | Flash Flood Warning | LZK | Garland, Saline | 4 hr |
| Jun 12, 12:34 AM CDT | Flash Flood Warning | LZK | Jefferson | 4 hr |
| Jun 12, 12:54 AM CDT | Flash Flood Warning | LZK | Desha | 4 hr |
| Jun 12, 1:27 AM CDT | Flash Flood Warning | LZK | Dallas | 4 hr |
| Jun 12, 1:30 AM CDT | Severe Thunderstorm Warning | LZK | Scott | 50 min |
| Jun 12, 1:44 AM CDT | Flash Flood Warning | LZK | Calhoun | 4 hr |
| Jun 12, 2:09 AM CDT | Severe Thunderstorm Warning | LZK | Logan | 46 min |
| Jun 12, 2:10 AM CDT | Flash Flood Warning | LZK | Pike | 4 hr |
| Jun 12, 2:20 AM CDT | Flash Flood Warning | LZK | Drew | 3 hr |
| Jun 12, 2:41 AM CDT | Severe Thunderstorm Warning | LZK | Johnson | 49 min |
| Jun 12, 4:05 AM CDT | Flash Flood Warning | LZK | Clark | 3 hr |
| Jun 12, 4:23 AM CDT | Flash Flood Warning | LZK | Ouachita | 3 hr |
| Jun 12, 5:06 AM CDT | Flash Flood Warning | LZK | Calhoun | 119 min |
Nearby
Flash Flood Warnings in Arkansas, 2003Every flash flood warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.